Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 57, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 28, 2007, 4:16 AM EDT for 5 counties in Florida. It took effect at Apr 28, 2007, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2007, 4:16 AM EDT (08:16 UTC)
- In effect from
- Apr 28, 2007, 1:00 PM EDT
- Expired
- Apr 28, 2007, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 280816 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 416 AM EDT SAT APR 28 2007 ...A RED FLAG WARNING IS IN EFFECT FROM SATURDAY AFTERNOON INTO SATURDAY EVENING FOR MUCH OF THE NATURE COAST AND INTERIOR PORTIONS OF CENTRAL FLORIDA... .HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST TODAY BRINGING SOME DRIER AIR INTO THE REGION. FLZ039-042-043-048-049-052-056-057-061-282030- /O.UPG.KTBW.FW.A.0037.070428T1700Z-070429T0000Z/ /O.NEW.KTBW.FW.W.0057.070428T1700Z-070429T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-POLK-HARDEE-HIGHLANDS-DE SOTO- 416 AM EDT SAT APR 28 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR IS NOW FILTERING INTO THE REGION AND WILL RESULT IN FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT ACROSS MUCH OF THE NATURE COAST AS WELL AS THE INTERIOR COUNTIES OF CENTRAL FLORIDA. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ051-062-282030- /O.NEW.KTBW.FW.W.0057.070428T1700Z-070429T0000Z/ HILLSBOROUGH-CHARLOTTE- 416 AM EDT SAT APR 28 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. DRIER AIR IS NOW FILTERING INTO THE REGION AND WILL RESULT IN FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT ACROSS INTERIOR AREAS OF HILLSBOROUGH AND CHARLOTTE COUNTIES. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
1 follow-up statement
000 WWUS82 KTBW 281642 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1242 PM EDT SAT APR 28 2007 ...A RED FLAG WARNING IS IN EFFECT FROM SATURDAY AFTERNOON INTO SATURDAY EVENING FOR MUCH OF THE NATURE COAST AND INTERIOR PORTIONS OF CENTRAL FLORIDA... .HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST TODAY BRINGING SOME DRIER AIR INTO THE REGION. FLZ043-052-056-057-061-290445- /O.NEW.KTBW.FW.A.0038.070429T1700Z-070430T0000Z/ /O.CON.KTBW.FW.W.0057.070428T1700Z-070429T0000Z/ SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO- 1242 PM EDT SAT APR 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. DRIER AIR IS FILTERING INTO THE REGION AND WILL RESULT IN FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT ACROSS MUCH OF THE NATURE COAST AS WELL AS THE INTERIOR COUNTIES OF CENTRAL FLORIDA. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ039-042-048-049-051-062-290000- /O.CON.KTBW.FW.W.0057.070428T1700Z-070429T0000Z/ LEVY-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-CHARLOTTE- 1242 PM EDT SAT APR 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. DRIER AIR IS NOW FILTERING INTO THE REGION AND WILL RESULT IN FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT ACROSS INTERIOR AREAS OF HILLSBOROUGH AND CHARLOTTE COUNTIES. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:30 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 28, 2:30 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
230 AM EDT SAT APR 28 2007
.SHORT TERM (TODAY - MONDAY)...A WEAKENING COLD FRONT BOUNDARY IS
MOVING ACROSS CENTRAL FLORIDA AND MAY PUSH A LITTLE FURTHER
SOUTHWARD THIS MORNING BEFORE DISSIPATING. LITTLE OR NO IMPACT IS
EXPECTED FROM THIS WEAKENING FEATURE EXCEPT FOR SOME ENHANCEMENT OF
DRY AIR ADVECTION OVER MOST OF THE AREA.
MODEL DATA FOR THE MOST PART CONTINUE TO SHOW BENIGN WEATHER
CONDITIONS OVER MOST OF THE REGION AS HIGH PRESSURE BUILDS OVER THE
SOUTHERN STATES AND EXPANDS INTO THE EASTERN GULF AND THE PENINSULA
TODAY. A SHORT WAVE FEATURE IS ALSO DEPICTED BY THE MODELS...RIDING
ALONG THE MAIN MID/UPPER LEVEL TROUGH TONIGHT WITH AN ASSOCIATED
COLD FRONT BEING PUSHED INTO THE AREA BY SUNDAY MORNING. THIS WILL
BE A DRY EVENT WITH NO SIGNIFICANT WEATHER EXPECTED OVER THE STATE
THROUGH THE END OF THE SHORT TERM PERIOD.
EXPECT CURRENT TREND OF TEMPS REMAINING AROUND NORMALS TO CONTINUE
WITH SOME AREAS EXPERIENCING WARMER AFTERNOON MAXS...ESPECIALLY OVER
THE INTERIOR COUNTIES THROUGH MONDAY AFTERNOON.
&&
.LONG TERM (MONDAY NIGHT - FRIDAY)...BAND OF ENHANCED MOISTURE ON
THE TAIL END OF SHORT WAVE OFF THE EAST COAST WILL STALL ACROSS THE
PENINSULA LATE TUE THROUGH THU. ALTHOUGH SYNOPTIC SCALE FORCING WILL
BE WEAK...HAVE INCLUDED 20 POPS ACROSS OUR INLAND COUNTIES WHERE
MOISTURE WILL BE CENTERED AND SEA BREEZE MAY PROVIDE SOME LOW LEVEL
LIFT. WILL KEEP POPS INLAND ON FRI AS WELL WITH LINGERING
MOISTURE...POTENTIAL SEA BREEZE INTERACTION...AND FALLING HEIGHTS.
LITTLE CHANGE INTO SATURDAY WITH AREA OF ENHANCED MOISTURE STILL
ACROSS THE PENINSULA...AND THIS ALONG WITH AN UPR WEAKNESS
DEVELOPING OVER THE AREA WILL SUPPORT RISK FOR A FEW AFTERNOON
SHOWERS. DESPITE 20 POPS EACH AFTERNOON...COVERAGE AND QPF AMOUNTS
WILL FALL SHORT OF PROVIDING SIGNIF RELIEF FROM RECENT DRY SPELL.
TEMPS THRU THE LONG TERM WILL BE RIGHT AROUND NORMAL VALUES...
PERHAPS A BIT ABOVE NORMAL FOR NIGHT TIME LOWS.
&&
.AVIATION...PERIODS OF MVFR AND EVEN ISOLD IFR CIGS THIS MORNING
WITH PATCHES OF STRATUS MOVING IN FROM OFF THE GULF IN VCNTY OR JUST
SOUTH OF THE BOUNDARY. CONDITIONS SHOULD IMPROVE LATER THIS MORNING
AS BOUNDARY SHIFTS SOUTH AND DRIER LOW LEVEL AIR MOVES IN FROM THE
NORTHWEST. VFR CONDITIONS SHOULD RETURN BY AFTERNOON AND CONTINUE
THROUGH TONIGHT.
&&
.MARINE...WINDS AND SEAS SHOULD REMAIN BELOW HIGHLIGHT CRITERIA
THROUGH THE MIDDLE OF NEXT WEEK WITH HIGH PRESSURE BUILDING AND
REMAINING IN PLACE OVER THE CENTRAL AND EASTERN GULF WATERS.
&&
.FIRE WEATHER...DRIER AIRMASS OVER THE AREA...ALONG WITH WARM
AFTERNOON TEMPS WILL HELP IN BRINGING DURATIONS OF CRITICAL RH
VALUES THIS AFTERNOON. THEREFORE...WILL UPGRADE THE FIRE WEATHER
WATCH INTO A WARNING THIS AFTERNOON FOR ALL COUNTIES EXCEPT
MANATEE...PINELLAS...SARASOTA AND LEE WHERE ONSHORE FLOW IN THE
AFTERNOON SHOULD PREVENT LONG DURATIONS OF RH BELOW 35 PERCENT.
SIMILAR CONDITIONS ARE AGAIN EXPECTED ON SUNDAY AFTERNOON AND A FIRE
WEATHER WATCH COULD BE ISSUED FOR MOST NORTHERN AND INTERIOR AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 84 66 84 65 / 5 5 5 5
FMY 88 66 88 65 / 5 5 5 5
GIF 88 65 88 64 / 5 5 5 5
SRQ 82 64 83 65 / 5 5 5 5
BKV 86 53 86 56 / 5 5 5 5
SPG 84 70 84 70 / 5 5 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEVY-PASCO-POLK-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE....AR
LONG TERM/AVIATION...NPHazardous weather outlook, Apr 27, 4:42 AM EDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 442 AM EDT FRI APR 27 2007 FLZ039-042-043-048>052-055>057-060>062-065-272045- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 442 AM EDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TODAY AS A WEAK COLD FRONT CROSSES THE STATE. THE MAIN THREAT WILL BE ISOLATED DEADLY LIGHTNING...ESPECIALLY OVER INTERIOR AREAS DURING THE AFTERNOON HOURS. DRIER AIR WILL MOVE INTO THE AREA IN THE WAKE OF THE FRONT WITH NO HAZARDOUS WEATHER EXPECTED IN THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 12:42 PM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 16 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.